Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had itchy black spots on lips, got swollen and turned black. Taking bendryl helped. Cause and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
Hello last week i noticed I had some black spots on my lips then a few days later they began to itch, swell and then turned completely black. I took benadryl and it helps with the irritation, but why did they turned from pink to completely black. I feel as it may reaction to my lipstick and they are still feeling funny what could it be. should I go to dermatologist, could it b a disease. ive been using all natural lip ointments to soothe them. I just want my lips to be restored to its normal pick color. I do not smoke tobacco I drink occassionally
Posted Wed, 4 Sep 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 1 hour later
Brief Answer:
Apply a mild steroid.No need to consult right now.

Detailed Answer:

Thanks for writing here.

Pink itchy spots suggest allergic reaction.

It can be due to lip cosmetics or sun exposure.

Any skin lesion after healing turns black or white .

This is known as post inflammatory reaction.

It will subside with time.

You need not to worry much.

Just avoid sun exposure.

Apply a lip balm containing sun screen.

At night time you can apply a mild steroid like desonide or fluticasone.

Apply it for 1 to 2 weeks only.

I hope this will solve your query.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor